Oblique propagation in a cholesteric liquid crystal: 4 × 4 matrix perturbational solution

W. S. Weiglhofer, A. Lakhtakia

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

While deriving an exact closed-form solution for the general propagation problem in a cholesteric liquid crystal remains elusive, we present a perturbational treatment which is correct to the second order in the anisotropy parameter. The perturbation terms are given in closed form and can thus be easily used to study wave propagation phenomena in cholesteric liquid crystals under the conditions of oblique (i.e., not normal to the optic axis of the unidirectionally inhomogeneous media) incidence.

Original languageEnglish (US)
Pages (from-to)111-114
Number of pages4
JournalOptik (Jena)
Volume102
Issue number3
StatePublished - May 1 1996

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Electronic, Optical and Magnetic Materials
  • Atomic and Molecular Physics, and Optics
  • Electrical and Electronic Engineering

Cite this